MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Health effect- clinical code 4581: significant ac shallowing and iris prolapse type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Claim#: (b)(4).
 
Event or Problem Description
The reporter indicated that 13.2mm vticm5_13.2 implantable collamer lens of -13.00/3.5/089 (sphere/cylinder/axis) was implanted into the patients right eye (od) on (b)(6) 2023.The lens had to be removed at the time of surgery due to noticeably excessive vault intraoperatively with significant ac shallowing and iris prolapse.The lens was removed and surgery was aborted without complication.For status of the eye the reporter stated " normal, no symptoms vision back to baseline".The reporter states the cause of this event is due to the device.The reporter also states that the device failed to perform as intended.
 
Additional Manufacturer Narrative
Corrected data: b1- "product problem" should be removed and "adverse event" should be added.B2- "other serious or important medical events" should be added.H1- "malfunction" should be removed and "serious injury" should be added.H6- health effect - impact code: "2199" should be removed and "4614" should be added.B5- the reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens of diopter -13.50/3.5/089 (sphere/cylinder/axis) into the patient's right eye (od) on (b)(6) 2023.The patient experienced an excessive vault, significant ac shallowing, and iris prolapse.Reportedly, "icl had to be explanted at the time of surgery due to noticeably excessive size intraoperatively with significant ac shallowing and iris prolapse.The lens was explanted and surgery aborted without complication".The lens was implanted and removed intraoperatively and the problem was resolved.Status of the eye: "normal, no symptoms vision back to baseline".The cause of the event is the device and the device failed to perform as intended.Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned dry in a specimen cup.Visual inspection found haptic deformed.Dimensional inspection found the lens to be within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key17347859
Report Number2023826-2023-02992
Device Sequence Number17645219
Product Code QCB
UDI-Device Identifier00841542117111
UDI-Public00841542117111
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberVTICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age23 YR
Patient SexFemale